or Connect
TheCatSite.com › Forums › General Forums › The Cat Lounge › Something sad happened Fri:
New Posts  All Forums:Forum Nav:

Something sad happened Fri:

post #1 of 18
Thread Starter 
and perhaps it was a warning. Recently my doc put me on low level hormones to "boost" my body's lack of them. I need the hormone replacements to have a (.)(I don't have one without help) Anyhow, I read the risks associated with the hormones and the one that literally lept off the page at me was the risk of blood clots. Apparently the risk is 10 x's higher in users of hormones, than non-users. This alone freaked me out. Then after I read all about the risks and obsessed about the clot issue, then this happens:

Fri afternoon, I saw an ambulance pull up to a building on my campus. A girl was on the ground and paramedics were trying to revive her. After 5 minutes or so, they put her on a stretcher with her head exposed. It was turned towards me. Her eyes were staring vacantly at me and her lips were blue. I thought she looked dead.

Today I found out that indeed she had died at the scene (on Fri). She died of a pulmonary embolism. A blood clot had formed in her calf and broke loose and traveled to her lungs and she died. She used hormones and smoked. It is bad enough to use the hormones and then the smoking made it worse. Still, I am now through with MY hormones. I won't put myself at ANY risk no matter how slight, after what I witnessed on Friday. Sorry that the topic is so depressing, I just had to get this off my chest I guess. Please say a prayer for her family. This must be hard on them. She was in her early 20's.
post #2 of 18
That is so sad I will say a prayer for her family. That is scary that things like that can happen. It seems that meds can do great for one thing but cause 10 different things to go wrong
post #3 of 18
That is so sad. How old was she? It sounds like she is young?

Smoking really does increase the chances by a lot.
post #4 of 18
Thread Starter 
around 21
post #5 of 18
OMG only 20 years old , how sad . I sure will say a prayer for her family

Did you try to use hormones on a natural way ? They have some very good protucts in the food health store . I do use a hormone cream every day witch I rub into my skin and it is called "lifechanges" . I don't know if that is something for you or not , but maybe you need to check in that .
post #6 of 18
OMG! How sad! So tragic especially at such a young age!
As for alternative hormone therapy, there are safer drugs on the market like soy products. Check with your Doctor about them first before trying anything new. A lot of women are doing the natural thing instead of chemical drugs.

I'm saying a prayer to that girls family...
post #7 of 18
Thread Starter 
saying too much? Basically my doctor said in my case, hormone creams wouldn't be strong enough to do the job. She didn't put faith in any "natural" alternatives. Maybe I will try them anyway. I have an EXTREMELY unique situation of having very low hormone levels in my body. I will never have a "cycle" at all if I don't take hormones. So hormone pills were her answer. After Friday, I really don't care to take them any longer. I will just have to be happy being unique, hormonally deprived me!
post #8 of 18
oh dear... i'll be praying for her family...
post #9 of 18
catlover67 It doesn't matter what you decide to do, as long as your happy about your choice, it's ok.
post #10 of 18
That is scary - and how sad for that girl and her family. I sure don't blame you for not wanting to take them.
post #11 of 18
I don't blame you for getting so scared, but I would still listen to the doctor. Maybe ask for a second-opinion from another doctor as well. Having very low hormone levels can be dangrous as well - it's a matter of weighing the risks against the benefits. Don't be too quick to chuck out the hormones. The birth control pill is also hormones, and so many women take them with out getting blood clots (although it certainly is a risk with the pill). I'm not a doctor but I know that there are a lot of hormone pills out there and it takes a good doctor to find the right pill for every woman. Maybe you could take something lighter - or a lower dosage. You need to consult with your doctor about that. Honestly, I would get scared too having seen what you have, but if you're not a smoker, the risk from hormone pills, if administered correctly, is minimal. And not taking them can have its own risks.
post #12 of 18
I agree with Anne about listening to your doctor. Also, IMO, it's important for you to talk to your doctor about what happened to the girl and how badly it scared you. The doctor will be able to help you better if he/she understands your fears.

My thoughts and prayers are with the girl's family!
post #13 of 18
i certainly can see why you are concerend about taking the hormones, i would be to, have you talked to your Dr. about taking something that lower side effects, some of the same kind of meds. has different side effects, i will say a prayer for the girls family, this is a terrible tragedy for sure,,, good luck and hope you make a decision that makes you happy...
post #14 of 18
Your doctor can order a special blood test (I think it's called a thrombosis screen) to see if you are predisposed to blood clots. It can be a genetic disorder. This would make a person at increased risk. I had one done. . . it was ok, however I still couldn't take the low dose of hormones, as I developed restless leg syndrome, which may or may not have been a factor of the hormones. I got off them and didn't want to take a chance by trying them again.

21 is toooooooo young to go!!!!!!! My daughter is 21.
post #15 of 18
A close friend of mine had to go on HRT due to ovarian cancer.

Theres recently been a huge outcry over here in the UK over the drug causing breast cancer and deep vein thrombosis, and because of this a lot of people have stopped using it, my friend for one!.

Since coming off it, she suffers terrible night sweats,but is willing to put up with it until further research is done on the drug.

I'll be saying a prayer for the girl and her family though.

Susan x
post #16 of 18
OMG That's so terrible. I can understand you worrying about taking the hormones. Talk to your doctor and stress that worrying about this isn't doing you any good, maybe she'll look into a different solution for you.
post #17 of 18
Oh No! My grandmother died of the same problem (pulminary imbale...(SP?) Don't know the spelling. She use to take some hormones and had horrible problems with blood clots. Her blood clot that killed her actually formed because she was immobile due to her broken shoulder. I hope you make right decision about the hormones. If you following directions correctly and be careful you shouldn't have any problems. I feel bad about the girl though; that is pretty scary.
post #18 of 18
Thread Starter 
The hospital issued a "no comment" and they are still trying to determine the cause of the pulminary embolism. The students have been saying she used birth control pills and smoked (major no-no). She was only 20 years old and the ONLY child.

I didn't talk to my doctor and I am probably being overly cautious, but I did throw my hormone pills away. I saw a person dead right in front of me who was alive not 5 minutes before. The probable cause was the pill. I think it was a sign, at least for me. Why else would I see this (which I have never witnessed before) right after I had my own concerns about my own situation regarding hormone use and blood clot issues? It was a very big concern for me BEFORE this poor girl's death, and now after, is the reason I stopped my use.

I don't care if the doctor tells me they are safe. I don't feel I HAVE to have them to have a quality life. I can get my calcium levels up some other way. And as to my own "female" troubles due to lack of hormones, well.... my bf is very patient and understanding. We will deal with it.

BTW (this is for all young women on the pill) if you feel any severe cramping in your legs DO NOT DELAY!! Go directly to your doctor. This girl complained of leg cramps and Fri morning she had a cramp so bad she was limping. By Friday afternoon the clot broke free and traveled to her heart and it killed her. She apparently didn't make the connection between leg cramps and blood clots. The risks section in the hormone/BC pills mention leg/calf cramps as a sign of a blood clot.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: The Cat Lounge
TheCatSite.com › Forums › General Forums › The Cat Lounge › Something sad happened Fri: